MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Foreign Body Sensation in Eye (1869); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that after intraocular lens (iol) implantation, consumer had decreased vision (felt it decreased by 20%), sandy sensation, irritation/scratches in the eyes.Consumer was unhappy with the results, had dry eyes and was told to use preservative free artificial tears drops, using them 5 times a day for dry eyes.Age-related macular degeneration (armd) in the consumer began.The vision could not get any better than 20/80 even after follow-up.Consumer believed the lenses might be wrong power for the eyes, and they might be too big or wrong size for the eyes.Additional information was received from the consumer's surgeon.The surgeon stated that the patient (consumer) complained of decreased uncorrected near vision.However, according to the surgeon, it was a normal outcome of a standard lens that was consistent with patient's refraction and the consumer (patient) had unrealistic expectation of surgical outcome.Additional information was received from consumer.According to consumer, the symptoms were not improved.Eye was as irritated as day of surgery and was using drops 6-8 times a day.Visual acuity fluctuated all day long.Consumer could read words while watching tv, but after blinking, the words were not visible anymore.Consumer could not see to drive.Consumer still felt that the surgeon had put in the wrong lens.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Qualified associated products were used during the event.The file indicated that the patient feels the surgeon installed the wrong lens.Patient is waiting to see corneal specialist; the appointment is january 2024.Multiple follow up attempts were made for additional information.The file indicated that the patient intends to follow up in september with company.If updated information becomes available in the future, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17470231
Report Number1119421-2023-01403
Device Sequence Number15234073
Product Code HQL
UDI-Device Identifier00380652251402
UDI-Public00380652251402
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2025
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.160
Device Lot Number15288256
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale